MAUDE Adverse Event Report: SYNTHES RARON 3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/8H/147MM/LEFT; PLATE, FIXATION, BONE

SYNTHES RARON 3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/8H/147MM/LEFT; PLATE, FIXATION, BONE
Model Number 02.127.231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Infection (1933)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height is (b)(6) cm and (b)(6) bmi.Event date is unknown since we do not know when the infection occurred.Complainant part is not expected to be returned for manufacturer review/investigation.A device history record review was performed for the subject device lot number 9026387.Manufacturing location: (b)(4).Date of manufacture: 27.Jun.2014.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient had original surgery on (b)(6) 2017 for treatment of a left proximal tibia fracture.Patient was originally implanted with one (1) 3.5 mm variable angle (va) locking compression plate (lcp) proximal tibia plate and ten (10) variable angle locking screws.Post-operative, on an unknown date, patient presented with an infection.On (b)(6) 2017, surgeon removed all implants and revised the patient to a competitor¿s device.It was reported that no fragments were generated during implant removal.Surgeon performed a debridement procedure at the wound site.It was also reported that the surgeon found a tip of a pencil imbedded in the skin at the wound site.Revision surgery was completed successfully with no time delay.Patient is reported in stable condition.This is report 1 of 11 for com-(b)(4).
 
Additional Manufacturer Narrative
Additional classification code: hwc.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/8H/147MM/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES RARON
kanalstrasse west 30
raron CH394 2
SZ  CH3942
MDR Report Key6623249
Report Number3006126083-2017-10022
Device Sequence Number613916
Product Code HRS
UDI-Device Identifier10886982043566
UDI-Public(01)10886982043566(10)9026387
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120689
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.127.231
Device Catalogue Number02.127.231
Device Lot Number9026387
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer07/10/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date07/10/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight50